Illinois, 2005

Hail in Illinois, June 29, 2005

June 29, 2005 · NWS ILX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 2:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 29 2005

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY...
DEEPENING LOW PRESSURE OVER SOUTH DAKOTA HAS A COLD FRONT SOUTHWARD
INTO NORTHWESTERN OKLAHOMA AND A WARM FRONT SOUTHEAST ACROSS
NORTHERN ILLINOIS INTO CENTRAL INDIANA. SCATTERED THUNDERSTORMS ARE
INCREASING ALONG AND TO THE NORTH OF THE WARM FRONT OVER THE EXTREME
NORTHEASTERN PARTS OF THE FORECAST AREA WHERE CONVERGENCE IS
STRONGEST AND THE CAP IS WEAKEST. THE POTENTIAL EXISTS FOR THIS
ACTIVITY TO CONTINUE THROUGH THE EVENING...AND EVEN A LITTLE FURTHER
SOUTHWARD AND WESTWARD IF ANY OUTFLOW BOUNDARIES CAN HOLD TOGETHER.

IN THE MEANTIME...WARMER TEMPERATURES ALOFT OVER CENTRAL AND
SOUTHERN ILLINOIS ARE KEEPING THE LID ON ANY DEEP MOIST CONVECTION.
WATER VAPOR LOOPS DO SHOW THAT SOME SHORTWAVE ENERGY IS COMING
EASTWARD ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA...AND THIS MAY
AID DEVELOPMENT ESPECIALLY LATER TONIGHT. THE NORTHWESTERN ZONES
WILL ALSO HAVE A BETTER CHANCE FOR STORMS LATE TONIGHT AS THE TAIL
END OF THE NORTHERN PLAINS MCS APPROACHES AFTER MIDNIGHT. BOTTOM
LINE...WILL HAVE CHANCE POPS IN THE NORTHWEST AND NORTHEAST THIS
EVENING WITH SLIGHT CHANCE POPS ELSEWHERE. AFTER MIDNIGHT...WILL GO
WITH CHANCE POPS EVERYWHERE BUT THE SOUTHEAST.

SHORT RANGE MODELS ARE IN A LITTLE BETTER AGREEMENT ON THE TIMING OF
THE PLAINS COLD FRONT AS IT PUSHES INTO ILLINOIS ON THURSDAY. BY
PEAK HEATING TIME...THE FRONT SHOULD BE NEAR THE ILLINOIS RIVER SO
THE BEST CHANCES FOR STORMS WILL BE OVER THE EASTERN HALF OF THE
AREA. TOYED WITH THE IDEA OF GOING LIKELY POPS THURSDAY AFTERNOON...
BUT WILL KEEP THEM IN THE 40PCT RANGE BASED MAINLY ON THE EXPECTED
AREAL COVERAGE. AS THE FRONT PUSHES THROUGH THURSDAY EVENING...MOST
OF THE PRECIPITATION SHOULD COME TO AN END TOWARD MIDNIGHT. THE GFS
IS PRODUCING QUITE A BIT OF CONVECTION NORTH OF THE FRONT OVER
SOUTHERN ILLINOIS AFTER MIDNIGHT...BUT THIS MAY BE OVERDONE.
NEVERTHELESS...WILL KEEP CHANCE POPS GOING ALL NIGHT IN THE
SOUTHEASTERN COUNTIES. DRIER AND COOLER AIR WILL THEN FINALLY FILTER
INTO ILLINOIS FOR FRIDAY.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
THE MAIN FORECAST ISSUE IN THE LONGER TERM IS WITH THE NEXT NORTHERN
STREAM SHORTWAVE THAT IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS
INTO THE GREAT LAKES EARLY NEXT WEEK. THE GFS WANTS TO TAKE THE
ASSOCIATED SURFACE FRONT COMPLETELY THROUGH THE AREA ON TUESDAY...
HOWEVER THE EUROPEAN MODELS AND HPC MANUAL PROGS STALL THE FRONT
OVER NORTHERN ILLINOIS AS THE SHORTWAVE EXITS THE AREA. THIS SEEMS
LIKE THE MOST PROBABLE SCENERIO...SO WILL INTRODUCE SOME SILENT 20
POPS IN THE NORTHWEST MONDAY AND MONDAY NIGHT FOR ANY MCS THAT MAY
MOVE IN FROM THE NORTHERN PLAINS. WILL ALSO PUT IN SOME 20 POPS OVER
THE NORTH AND CENTRAL ON TUESDAY TO ACCOUNT FOR A POSSIBLE STRONGER
COLD FRONT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

04
Hazardous weather outlook, Jun 29, 9:58 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1058 AM CDT WED JUN 29 2005

ILZ027>031-036>038-040>043-047>051-301100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA...
JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD
1058 AM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PARTS OF CENTRAL
ILLINOIS THIS MORNING...HOWEVER THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. ADDITIONAL ISOLATED THUNDERSTORMS WILL DEVELOP
IN THE HEAT AND HUMIDITY THIS AFTERNOON. A FEW STORMS MAY PRODUCE
GUSTY WINDS AND HAIL...HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT
IS EXPECTED THIS AFTERNOON.

AS A COLD FRONT PUSHES ACROSS THE PLAINS TONIGHT...A COMPLEX OF
THUNDERSTORMS WILL DEVELOP TO THE WEST OF ILLINOIS AND BEGIN TO PUSH
TOWARDS THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS MAY BE CAPABLE
OF PRODUCING HIGH WINDS...HAIL AND HEAVY RAINS AS IT PROGRESSES
EASTWARD OVER CENTRAL ILLINOIS...HOWEVER IT APPEARS THE MAIN THREAT
WILL HOLD OFF UNTIL THURSDAY AFTERNOON AS THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE ACROSS CENTRAL ILLINOIS THURSDAY AFTERNOON AND
EVENING...BRINGING THE BETTER CHANCES FOR ORGANIZED SEVERE WEATHER TO
THE AREA. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT WITH THE
STORMS ON THURSDAY WOULD BE FROM GUSTY STRAIGHT LINE WINDS AND HAIL.
THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MOST OF TONIGHT.
HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THURSDAY. SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY...ROUGHLY
FROM NOON THROUGH 700 PM.

ILZ044>046-052>057-061>063-066>068-071>073-301100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...
EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON...
SHELBYVILLE AND TAYLORVILLE
1058 AM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HEAT AND HUMIDITY
THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS...LOCALIZED HEAVY RAINFALL AMOUNTS...FREQUENT CLOUD TO
GROUND LIGHTNING AND SMALL HAIL...HOWEVER NO ORGANIZED SEVERE WEATHER
THREAT IS ANTICIPATED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS EAST CENTRAL AND
SOUTHEAST ILLINOIS ON THURSDAY...BRINGING A THREAT FOR MORE ORGANIZED
SEVERE WEATHER TO THE AREA. THE PRIMARY THREAT WITH THE STORMS ON
THURSDAY WILL BE FROM DAMAGING STRAIGHT LINE WINDS...HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL
SHIFT EAST AND SOUTH OF THE AREA THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...WITH
THE THREAT FOR MORE ORGANIZED SEVERE THUNDERSTORM ACTIVITY ACROSS
EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY...
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
HOURS...ROUGHLY FROM 200 PM THROUGH 900 PM.

HARDIMAN

The radar

The Lincoln radar (KILX), 53 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Tazewell

When
June 29, 4:20 PM CST
Where
Tazewell County, Pekin
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.567, -89.633

Hail, Tazewell

When
June 29, 4:28 PM CST
Where
Tazewell County, 2 mi W of Tremont
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.517, -89.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455421, 5455422.